Itopride (ganaton): Coping With Nervous System Side-effects

1 Reply Updated



Conversation Starter

Seth Says:


After a year of severe nausea, bloating and GI discomfort, I was diagnosed with Gastroparesis (delayed stomach emptying.) My GE wanted to put me on Metaclopromide (Reglan), but I deferred because of the warnings of tardive dyskinesia and other nervous system problems. I did my research and found that Itopride was just as effective for motility without the nervous system or heart-rhythm problems found in Reglan and Domperidone, and I got him to prescribe it after signing a form acknowledging it was not approved in the USA by the FDA. I procured it from Asia through a Canadian pharmacy.

I want to take it consistently for at least 3-4 weeks to see if it stimulates my gastric motility, but I'm experiencing some psychotropic side-effects that are hard to tolerate. Specifically, when it "hits," I quickly feel very tired, spaced out, and a little less coordinated in my body. Then soon after I start feeling anxious and hyped-up. Those effects relax after about 2 hours, but I'm pretty anxious and uncomfortable during that span, making it hard to look forward to the next pill, t.i.d.

Aside from taking a benzodiazepine to calm myself so I can tolerate the Itopride, are there any other suggestions to stick with it?



Showing Replies 1 - 1 of 1 RSS Feed


Page of 1     Sorted By:
1
David Says:

Hi Seth,

My personal feelings after reading about your experience, is that it may be a good idea to continue researching other (perhaps natural) alternatives. The side effects from these medications are often unpredictable and may or may not escalate at any moment. Because of this uncertainty, along with the symptoms you already endured, I'd probably feel uncomfortable moving forward with treatment under Itopride (Ganaton).

However, on the other hand it could also be that a different dosage may affect you differently... Have you already tried changing up the amount you take and/or the frequency in which it is administered, to hopefully bring about a more manageable and therapeutic response?

Hope this helps!

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

side effects of gabapentin off it 2 weeks with terrible side affects docs not doing much at all just me not coping and very depressed weird help
Side affects of being on gabapentin...off it 2 weeks now and have alot of really bad stuff going on..docs not helping me... 24 replies
itopride side effects and drug interaction
My endoscopy shows 37 cm hital hernia and esophagal reflux.dr prescribed to take pantocid it for 2 months i also suggest...
ganaton side effects
I am suffering from an acute ulcer and stomach pain. My doctor prescribed me ganaton (one tablet at night after meals). ... 3 replies
ganaton od side effects
Dear sir I am taking Ganaton od every day before breakfast since almost two and half years I want to know whether it is ... 1 reply
side effects on rifnah and stoping them how long do take to come out of the system
I was taking rifinah, pyridoxine and ethambutol for 7 months and the side affects were unbearable so was taken off them ... 1 reply
side effects with imbruvica
I have CLL/SLL with 11q deletion, recently I have been having several problems and cannot find the right information on ... 4 replies
Side Effects With Omnipaque
Dx: prostate cancer getting CT of abd/pelvis, need to take omnipaque as oral prep what side effects should I expect ## H... 2 replies
side effects with 5mg oxycodone & 325 tylenol
Taking 5/325 hydrocodone & ancetamin for fractures in leg & arm. Even though this is small dose I am experiencin... 1 reply
withdraw side effects
Flurazepam has anybody had problems cutting back on this drug? ## It really depends on how much and how long you have be... 1 reply
withdrawal side effects/how long do they last?
I took Eliquis for 6 days, during those six days the side effects were unbearable to the point I thought I surely would ... 6 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 20 February 2017.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA